Digoxin - Is there an alternative medication for my 83 yr old mother?

New Topic Locked Topic Printable Version
[ << Previous Thread | Next Thread >> ]

Starletta
New Member


Date Joined May 2012
Total Posts : 1
   Posted 5/29/2012 6:11 PM (GMT -7)   
Hi,
I'm new to this forum and hope someone can help me with my 83 year old mother who has A-Fib.
 
She is currently on Sotalol twice daily and Digoxin once daily.
Sorry, I can't remember the doses at the moment.
 
My mom was diagnosed with A-Fib about 8 years ago and with slight Dementia last year.
She was okay with Digoxin until last year. As I read, it has more side effects as one ages.
 
She is always lightheaded and confusion is getting more common, which we thought was from the Dementia.
 
BUT, her Digoxin levels were very high a bit over a month ago, to the point my sister had to take my mom to the hospital.
 
Her Cardiologist took her totally off the Digoxin and she was a brand new person!!! No lightheadedness, and very bright and alert.
 
When my sister took my mom to her next Cardiologist appointment, apparently her heart was racing and the Dr. put her back on a lower dose of Digoxin.  
 
Soon as she resumed the Digoxin, the lightheadedness and confusion started again.
 
My sister who accompanies my mom to the Cardiologist, told me he said there is no other alternative to Digoxin.
 
This is no way for her to live, and is heartbreaking to watch.  Is there any alternative to Digoxin???
 
Thank you so much!

Strodival
New Member


Date Joined Jun 2012
Total Posts : 2
   Posted 6/3/2012 3:14 PM (GMT -7)   
Link removed as it feels to me like you are promoting a product as well as a website.  Also your user name is the name of the drug. 
 
I am locking your thread down.

Post Edited By Moderator (stkitt) : 6/4/2012 10:15:04 AM (GMT-6)


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/4/2012 10:06 AM (GMT -7)   
I am sorry to hear you Mom is having problems with her medication however as we are not medical professionals here in the forum I would be remiss in trying to guess what medication would work better for her.  There are several  causes of A-fib and depending on  your Mother's  medical history, this will dictate what her Cardiologist will choose to try to help keep her heartrate  under control.
 
If you have any doubts re her medications or the care she is receiving, I would recommend you have your sister take your Mother to a different Dr. for a second opinion.
 
Please do know we care and I hope you let us know how you Mother is doing.
 
Kindly,
Kitt
 
 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"Life is not about waiting for the storms to pass...
It's about learning how to dance in the rain."~ Vivian Greene
New Topic Locked Topic Printable Version
Forum Information
Currently it is Sunday, November 23, 2014 1:51 PM (GMT -7)
There are a total of 2,276,104 posts in 252,983 threads.
View Active Threads


Who's Online
This forum has 158696 registered members. Please welcome our newest member, BiancaBiz.
364 Guest(s), 13 Registered Member(s) are currently online.  Details
momto2boys, Summersun, GreyBlazer, 1 day at a time, AngelLisa, getting by, Tudpock18, ChelseaFootball, eat2bwell, RockerGirl, Garden Peace, jazzlyric, UCandMe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer